Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Cheyenne, WY

October 1, 2007

NWS Cheyenne, WY issued this red flag warning at Oct 1, 2007, 9:18 AM MDT. It took effect at Oct 1, 2007, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2007, 9:18 AM MDT (15:18 UTC)
In effect from
Oct 1, 2007, 1:00 PM MDT
Expired
Oct 1, 2007, 5:50 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 011518
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
918 AM MDT MON OCT 1 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM TODAY...

.AN APPROACHING DISTURBANCE WILL BRING GUSTY SOUTHWEST WINDS AND
VERY DRY CONDITIONS TO THE DISTRICT THIS AFTERNOON. AS A
RESULT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THESE
AREAS THIS AFTERNOON.

NEZ200-WYZ291>294-012330-
/O.NEW.KCYS.FW.W.0011.071001T1900Z-071002T0000Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
918 AM MDT MON OCT 1 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MDT THIS
AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS AS HIGH
AS 40 MPH THIS AFTERNOON. HUMIDITY RECOVERIES WERE VERY POOR
OVERNIGHT...SO AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 10
TO 15 PERCENT RANGE BY MID TO LATE AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HAHN
2 follow-up statements
000 
WWUS85 KCYS 012133
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT MON OCT 1 2007

...RED FLAG WARNING IN EFFECT THROUGH 6 PM TODAY...

.AN APPROACHING DISTURBANCE WILL CONTINUE TO BRING GUSTY SOUTHWEST
WINDS AND VERY DRY CONDITIONS TO PORTIONS OF THE DISTRICT THIS
AFTERNOON. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS WILL
OCCUR THROUGH EARLY EVENING.

NEZ200-WYZ291>294-020000-
/O.CON.KCYS.FW.W.0011.000000T0000Z-071002T0000Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
333 PM MDT MON OCT 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL
OCCUR THROUGH THE EARLY EVENING HOURS. HUMIDITIES HAVE DROPPED
INTO THE 6 TO 15 PERCENT RANGE ACROSS THE WARNED AREA. RELATIVE
HUMIDITIES WILL GRADUALLY INCREASE THIS EVENING...AND RECOVER
SIGNIFICANTLY BEHIND THE PASSAGE OF COLD FRONT TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HAHN
000 
WWUS85 KCYS 012350
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT MON OCT 1 2007

NEZ200-WYZ291>294-020100-
/O.CAN.KCYS.FW.W.0011.000000T0000Z-071002T0000Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
550 PM MDT MON OCT 1 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

GUSTY SOUTHWEST WINDS WILL CONTINUE AND SHIFT TO THE WEST WITH 
A PACIFIC COLD FRONT MOVING THROUGH THE AREA TONIGHT. HOWEVER...
RELATIVE HUMIDITY VALUES HAVE INCREASED ABOVE CRITICAL LEVELS THIS
EVENING AS TEMPERATURES HAVE STARTED COOLING. THEREFORE...THE RED
FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 1, 4:15 AM MDT, 5 hours 3 minutes earlier.

Area forecast discussion, Oct 1, 4:15 AM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
415 AM MDT MON OCT 1 2007

.SHORT TERM...TODAY THRU TUE NIGHT...UPPER RIDGE PASSING E INTO THE
PLAINS WITH STRONGER SW FLOW ALOFT MOVG OVER THE REGION TODAY AHEAD
OF NEXT PAC UPPER TROF.  EARLIER RUNS OF MODELS APPEAR TO HAVE
OVERDONE THE MOISTURE SURGE INTO THE REGION THIS AFTN AND TNGT.
CURRENT MODELS LOOK PRETTY GOOD...WITH NEAREST CLOUDS OVER CNTRL
AZ/NM AT 3 AM.  WILL START OFF CLEAR WITH SOME HIGH CLOUDS MOVING
INTO THE REGION ESPECIALLY S LATE THIS AFTN.  HAVE HELD ONTO SOME
POPS OVER FAR SW PART OF AREA FOR LATE AFTN...WITH MAIN CHCS OF PCPN
FROM ABOUT 03Z-12Z.  HIGHEST CHCS IN MTNS AND WITH COLD FRONT MOVING
THRU TNGT...RAIN WILL CHANGE TO SNOW WITH PERHAPS AN INCH OR TWO IN
THE HIGHER ELEVATIONS.  THIS SYSTEM APPEARS TO BE WEAKER AND FASTER
MOVING THAN THE ONE LAST NIGHT...JUST AN OPEN TROF MOVING THRU.
CLOUDS SHLD DECREASE RAPIDLY TUE MRNG AS DRIER AIR MOVES IN.  WARMER
TODAY BY ABOUT 10 DEGS...THEN COOLER ON TUE...GNDNC IS ON THE RIGHT
TRACK.

.LONG TERM...WED THROUGH SUNDAY. RELATIVELY STRONG FLOW ALOFT WED
WILL REMAIN VIGOROUS AND BACK TO MORE SOUTHWESTERLY THU IN RESPONSE
TO A TROUGH DEVELOPING TO THE WEST. THE TROUGH WILL MOVE OVER THE
FORECAST AREA FRI THROUGH EARLY SATURDAY. AS THE TROUGH MOVES OFF TO
THE EAST SAT AFTERNOON UPPER FLOW WILL BECOME NORTHWESTERLY BEFORE A
RATHER FLAT RIDGE MOVES OVER THE REGION SAT NIGHT INTO SUN. SURFACE
BASED LEESIDE TROUGHINESS WED WILL PRODUCE A DRY AND WARM DAY WITH
BREEZY AREAS. THU LOOKS TO BE MUCH THE SAME EXCEPT WITH A BIT LESS
OF A BREEZE AS LEESIDE SURFACE CYCLOGENESIS TAKES PLACE. AS THE
SURFACE LOW MOVES OVER THE CENTRAL GREAT PLAINS THU NIGHT THEN
ELONGATES NORTHEASTWARD FRI...IT WILL DRAG A COLD FRONT THROUGH MOST
OF THE FORECAST AREA FRI. FRI WILL BE COOLER WITH A CHANCE OF
SHOWERS. COLD AIR ADVECTION WILL CONTINUE SAT WITH MOIST SURFACE
UPSLOPE WARRANTING A CONTINUED CHANCE OF PRECIPITATION. WEAK SURFACE
TROUGHINESS SUN WILL INDUCE DRYING OF THE AIRMASS WITH TEMPERATURES
REBOUNDING AT MOST LOCATIONS.

&&

.AVIATION...VFR EXCEPT FOR SOME MVFR CIGS RWL-LAR NEAR MTNS TONIGHT.

&&

.FIRE WEATHER...DRY AND WINDY TODAY AHEAD OF THE NEXT COLD FRONT.
RELATIVE HUMIDITIES WILL BE IN THE TEENS ACROSS MOST OF THE PLAINS.
E CENTRAL WY HAS BEST CHANCES FOR RED FLAG CONDITIONS THIS AFTN.
FUEL STATUS IS UNCLEAR HOWEVER DUE TO RECENT RAINS. WILL HOLD OFF ON
ANY HIGHLIGHTS UNTIL MON MORNING WHEN MORE INFORMATION CAN BE
GATHERED FROM THE FIELD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

LONG TERM....JR
Hazardous weather outlook, Oct 1, 5:13 AM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
513 AM MDT MON OCT 1 2007

WYZ063-021115-
SNOWY RANGE-
513 AM MDT MON OCT 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW WEAK THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON.
ADDITIONALLY...UP TO AN INCH OR TWO OF SNOW IS POSSIBLE LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061-021115-
SOUTHWEST CARBON-
513 AM MDT MON OCT 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW WEAK THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-062-064>070-021115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
513 AM MDT MON OCT 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.